Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 11, 2016Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2016, 4:58 PM EDT for Muscogee County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 4:58 PM EDT (20:58 UTC)
Expired
Jun 11, 2016, 5:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS82 KFFC 112058
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT SAT JUN 11 2016
 
GAZ089-112145-
MUSCOGEE GA-
458 PM EDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MUSCOGEE COUNTY
UNTIL 545 PM EDT...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER COLUMBUS. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...BIBB
CITY...EDGEWOOD...SAND HILL...CARTER ACRES...BENNING PARK... BATTLE
PARK...HIGHLAND PARK...CUSTER ROAD TERRACE...BENNING HILLS...ROSE
HILL...SAINT MARYS HILLS AND AVONDALE.

LAT...LON 3251 8491 3241 8488 3240 8489 3238 8495
      3238 8499 3239 8498 3239 8497 3241 8498
      3243 8496 3244 8497 3245 8500 3251 8500
TIME...MOT...LOC 2058Z 336DEG 0KT 3244 8496 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:33 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 2:33 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
233 PM EDT SAT JUN 11 2016

.SHORT TERM /Tonight through Sunday Night/...
Afternoon convection mainly S of ATL and W of MCN...and any other
location where it might develop this afternoon...will dissipate with the
loss of heating this evening.

Airmass is moist and hot enough for afternoon showers and thunderstorms
on Sunday...favoring the SW CWA...generally S and W of MCN. The one
place that is Not expected to getting any convective development Sunday
is the far NE where moisture will be lacking. The convection Sunday
afternoon is expected to be highly diurnal and dissipate during the
evening.

Warm temperatures continuing this period. Forecast low temperatures
are running 5-7 degrees above normal tonight and Sunday night.
Forecast high temperatures are running 3-7 degrees above normal for
Sunday.

Overall confidence is Medium to High.

BDL

.LONG TERM /Monday through Saturday/...

Pattern change expected by the end of next week.

Weak backdoor frontal boundary should be situated across central
portions of GA on Monday. Models are still indicating the highest
chances for pops will reside south of the boundary...where the best
low level moisture will reside. Monday is still on tap to be the
hottest day in the extended portion of the forecast. Heat Indices
will most likely reach values of around 100 east of I-85 and south
of I-20.

The upper ridging begins to break down late Monday into Tuesday as a
trough moves across the SE states. With southerly flow bringing
abundant low level moisture northward...and a little help from the
mid level trough...precip chances will begin to increase Tuesday
through the end of the week. By the Friday/Saturday...a longwave
trough begins to dig along the east coast...helping to usher in a
pattern change which should lead to around normal temperatures for
this time of year. The increased cloud cover and precip coverage
will also help in this respect.

NListemaa

&&

.AVIATION... 18Z Update... Vfr conditions into the overnight.
Patchy fog possible late tonight and early morning. Isolated
showers and storms are now occurring and tafs sites will need to
be watched. Surface winds varying SSW- NW less than 10 kts
becoming calm or light and variable overnight.

//ATL Confidence...18Z Update...
Low confidence for any convection affecting ATL this afternoon.
Medium-High confidence all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  95  72  97 /   5  20  10  10
Atlanta         74  93  74  95 /  10  20  20  20
Blairsville     63  89  65  89 /  10  10  10  20
Cartersville    70  92  69  95 /  10  20  20  20
Columbus        74  93  74  94 /  20  30  20  30
Gainesville     72  92  72  93 /  10  20  10  20
Macon           72  95  72  96 /  10  20  20  20
Rome            70  93  70  96 /  20  20  20  20
Peachtree City  71  93  70  95 /  10  20  20  20
Vidalia         73  95  74  96 /   5  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....NListemaa
AVIATION...BDL
Hazardous weather outlook, Jun 11, 1:45 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT SAT JUN 11 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
145 PM EDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 20. ALTHOUGH SEVERE
WEATHER IS NOT ANTICIPATED...THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...OCCASIONAL LIGHTNING
STRIKES AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 11, 3:52 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT JUN 11 2016

GAZ080-089>092-102-103-112030-
MUSCOGEE GA-WEBSTER GA-MARION GA-STEWART GA-TAYLOR GA-SCHLEY GA-
CHATTAHOOCHEE GA-
352 PM EDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE...
NORTHWESTERN WEBSTER...MARION...NORTHEASTERN STEWART...SOUTHWESTERN
TAYLOR...SCHLEY AND CHATTAHOOCHEE COUNTIES UNTIL 430 PM EDT...

AT 351 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CUSSETA TO 6 MILES WEST OF ELLAVILLE. THESE
STORMS WERE NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

LAT...LON 3219 8498 3220 8496 3221 8498 3222 8498
      3222 8493 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3235 8500 3238 8497
      3238 8499 3239 8497 3241 8498 3242 8496
      3249 8457 3246 8429 3216 8426
TIME...MOT...LOC 1951Z 277DEG 3KT 3234 8482 3225 8441
Special weather statement, Jun 11, 4:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT SAT JUN 11 2016

GAZ089-112145-
MUSCOGEE GA-
458 PM EDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MUSCOGEE COUNTY
UNTIL 545 PM EDT...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER COLUMBUS. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...BIBB
CITY...EDGEWOOD...SAND HILL...CARTER ACRES...BENNING PARK... BATTLE
PARK...HIGHLAND PARK...CUSTER ROAD TERRACE...BENNING HILLS...ROSE
HILL...SAINT MARYS HILLS AND AVONDALE.

LAT...LON 3251 8491 3241 8488 3240 8489 3238 8495
      3238 8499 3239 8498 3239 8497 3241 8498
      3243 8496 3244 8497 3245 8500 3251 8500
TIME...MOT...LOC 2058Z 336DEG 0KT 3244 8496

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:52 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Schley38 min
Jun 11, 4:11 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min
Jun 11, 4:53 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart33 min
Jun 11, 5:28 PM EDTSpecial Weather StatementFFCStewart47 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.